Alert archive / California / Wind Advisories in 2013

Wind Advisory 16, NWS Sacramento, CA

September 29, 2013

NWS Sacramento, CA issued this wind advisory at Sep 29, 2013, 5:12 AM PDT. It took effect at Sep 29, 2013, 2:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2013, 5:12 AM PDT (12:12 UTC)
In effect from
Sep 29, 2013, 2:00 PM PDT
Expired
Sep 29, 2013, 9:46 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WWUS76 KSTO 291212
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
512 AM PDT SUN SEP 29 2013

...GUSTY SOUTH WINDS OVER NORTHERN CALIFORNIA TODAY AND TONIGHT...

.AN EARLY SEASON PACIFIC STORM SYSTEM MOVING INTO NORTHERN
CALIFORNIA WILL BRING INCREASING SOUTH TO SOUTHWEST WINDS TODAY.
WINDS WILL BE STRONGEST JUST AHEAD OF THE MAIN FRONTAL SYSTEM
WHICH IS FORECAST TO MOVE INTO NORTHWEST CALIFORNIA THIS EVENING.
THROUGHOUT THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND
ADJACENT FOOTHILLS THIS AFTERNOON AND EVENING...WINDS REACHING
SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED AT TIMES. THE
WINDS SHOULD DIE DOWN SLOWLY LATE TONIGHT AS THE STORM SYSTEM
SHIFTS EASTWARD.

CAZ015-016-066-292300-
/O.NEW.KSTO.WI.Y.0016.130929T2100Z-130930T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE
512 AM PDT SUN SEP 29 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT FOR THE NORTHERN AND CENTRAL SACRAMENTO
VALLEY AND ADJACENT SIERRA FOOTHILLS.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH AT TIMES.

* TIMING: WINDS WILL BE INCREASING THROUGH THE DAY AND ARE
  EXPECTED TO BEGIN REACHING ADVISORY SPEEDS AFTER 2 PM THIS
  AFTERNOON. THE WINDS ARE LIKELY TO BE STRONGEST DURING THE
  EVENING HOURS. 

* LOCATIONS INCLUDE: CHICO...REDDING...PARADISE.

* IMPACTS: BLOWING DEBRIS MAY MAKE ROAD TRAVEL HAZARDOUS. STEERING
  COULD BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. 
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
553 
WWUS76 KSTO 291811
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1111 AM PDT SUN SEP 29 2013

...GUSTY SOUTH WINDS OVER NORTHERN CALIFORNIA TODAY AND TONIGHT...

.AN EARLY SEASON PACIFIC STORM SYSTEM MOVING INTO NORTHERN
CALIFORNIA WILL BRING INCREASING SOUTHEAST TO SOUTH WINDS TODAY.
WINDS WILL BE STRONGEST JUST AHEAD OF THE MAIN FRONTAL SYSTEM
WHICH IS FORECAST TO MOVE INTO NORTHWEST CALIFORNIA THIS EVENING.
THROUGHOUT THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND ADJACENT
FOOTHILLS THIS AFTERNOON AND EVENING...WINDS REACHING SUSTAINED
SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED AT TIMES. THE WINDS SHOULD
DIE DOWN SLOWLY LATE TONIGHT AS THE STORM SYSTEM SHIFTS EASTWARD.

CAZ015-016-066-300700-
/O.CON.KSTO.WI.Y.0016.130929T2100Z-130930T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE
1111 AM PDT SUN SEP 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH.

* TIMING: WINDS ARE EXPECTED TO BE STRONG THROUGH THE EVENING
  HOURS.

* LOCATIONS INCLUDE: CHICO...REDDING...PARADISE.

* IMPACTS: BLOWING DEBRIS MAY MAKE ROAD TRAVEL HAZARDOUS. STEERING
  COULD BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN 
MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
960 
WWUS76 KSTO 292112
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
212 PM PDT SUN SEP 29 2013

...GUSTY SOUTH WINDS OVER NORTHERN CALIFORNIA TODAY AND TONIGHT...

.AN EARLY SEASON PACIFIC STORM SYSTEM MOVING INTO NORTHERN
CALIFORNIA WILL BRING STRONG AND GUSTY SOUTHEAST TO SOUTH WINDS
THROUGH THIS EVENING. WINDS WILL BE STRONGEST JUST AHEAD OF THE
MAIN FRONTAL SYSTEM WHICH IS FORECAST TO MOVE INTO NORTHWEST
CALIFORNIA THIS EVENING. THROUGHOUT THE NORTHERN AND CENTRAL
SACRAMENTO VALLEY AND ADJACENT FOOTHILLS...AREAS OF WINDS 
REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED AT
TIMES. THE WINDS SHOULD DIE DOWN SLOWLY LATE TONIGHT AS THE STORM
SYSTEM SHIFTS EASTWARD.

CAZ015-016-066-300700-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-130930T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE
212 PM PDT SUN SEP 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH.

* TIMING: WINDS ARE EXPECTED TO BE STRONG THROUGH THE EVENING 
  HOURS. 

* LOCATIONS INCLUDE: CHICO...REDDING...PARADISE.

* IMPACTS: BLOWING DEBRIS MAY MAKE ROAD TRAVEL HAZARDOUS. 
  STEERING COULD BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
855 
WWUS76 KSTO 300446
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
946 PM PDT SUN SEP 29 2013

CAZ015-016-066-300600-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-130930T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE
946 PM PDT SUN SEP 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

THE WINDS HAVE DIMINISHED BUT LOCAL GUSTS TO 35 MPH WILL STILL BE
POSSIBLE OVERNIGHT.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Sep 29, 4:42 AM PDT, 30 minutes earlier.

Area forecast discussion, Sep 29, 4:42 AM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
442 AM PDT SUN SEP 29 2013

.SYNOPSIS...
MOIST PACIFIC STORM WILL BRING RAIN AND BREEZY TO WINDY
CONDITIONS TODAY INTO MONDAY WITH POTENTIAL SNOWFALL WELL ABOVE
PASS LEVELS. DRY WITH CONTINUED BELOW NORMAL TEMPERATURES TUESDAY
THROUGH MIDWEEK WITH NORTHERLY WINDS RETURNING WEDNESDAY INTO
FRIDAY.

DISCUSSION...
BROAD UPPER LEVEL TROUGH OVER EASTERN PACIFIC WITH SEVERAL
VORTICITY WAVES IN THE PATTERN. THE FIRST WAVE MOVED INTO
WASHINGTON/OREGON EARLIER THIS MORNING. THE SOUTH END OF THIS
FEATURE IS BRINGING SOME RAIN TO NORTHWEST CALIFORNIA. THE PATTERN
IS PRETTY ZONAL (WEST TO EAST ORIENTATION) WITH DECENT OROGRAPHIC
OVER THE COASTAL RANGE AND SIERRA. THE SYSTEM WILL SPREAD
PRECIPITATION EAST AND SOUTHWARD DURING THE DAY AS THE NEXT WAVE
INFLUENCES THE AREA. THE GREATEST PRECIPITATION CHANCES THROUGH
TONIGHT LOOK TO BE PRIMARILY NORTHWARD OF I-80 IN THE VALLEY TO
JUST SOUTH OF HWY 50 IN THE MOUNTAINS. SHOWER CHANCES WILL REMAIN
ON MONDAY BEHIND THE FRONT BEFORE ENDING EARLY MONDAY EVENING FOR
MOST LOCATIONS. SOME ISOLATED SHOWERS MAY LINGER OVER THE WEST
SLOPES NORTH OF I-80 UNTIL AROUND MIDNIGHT TUESDAY.

WINDY CONDITIONS WILL INCREASE OVER THE CREST THIS MORNING WITH
THE STRONGEST WINDS LIKELY TO OCCUR FROM AROUND US-50 NORTHWARD.
WINDS WITHIN THE VALLEY WILL ALSO INCREASE LATER TODAY AS THE FRONT
APPROACHES WITH THE WINDS BECOMING BREEZY. SNOW LEVELS WILL BE
VERY HIGH WITH THIS SYSTEM, SO ONLY THE HIGHER PEAKS MAY BE ABLE TO
SEE SOME SNOWFALL FROM THIS SYSTEM. THIS SYSTEM DOES NOT LOOK
UNSTABLE ENOUGH TO PRODUCE ANY SIGNIFICANT THUNDERSTORM COVERAGE.
PRECIPITATION AMOUNTS WILL BE GREATEST OVER SHASTA COUNTY WHERE A
COUPLE OF INCHES OF PRECIPITATION COULD FALL OVER THE WESTERN
MOUNTAINS AND FOOTHILLS. AMOUNTS WILL TAPER TO AROUND AN INCH OVER
THE FEATHER RIVER BASIN TO AROUND A QUARTER INCH OVER NEVADA
COUNTY. RAIN WITHIN THE VALLEY WILL RANGE FROM NEAR AN INCH
SURROUNDING REDDING TO A FEW HUNDREDTHS AROUND THE SACRAMENTO
AREA. THE LOCALIZED CONVERGENCE THAT CAUSES BANDS OF SHOWERS TO
TRAIN OVER NORTHWEST TO NORTH REDDING HAS A POTENTIAL TO FORM
TODAY AND MONDAY AS THE SOUTHERLY LOW LEVEL WINDS INTERACT WITH
THE WESTERLY MID LEVEL WINDS.

DRY CYCLONIC FLOW WILL CONTINUE OVER THE REGION FOR TUESDAY AS THE
TROUGH AXIS MOVES THROUGH CALIFORNIA. AS THE TROUGH MOVES INTO
NEVADA, THE UPSTREAM PATTERN AMPLIFIES WITH A NORTHWEST JET OVER
NORCAL. THIS PATTERN WILL GENERATE A DRYING, OFFSHORE WIND EVENT
WEDNESDAY INTO FRIDAY. AFTER THE TROUGH PASSAGE, FREEZING
OVERNIGHT TEMPS ARE A CONCERN TUESDAY AND WEDNESDAY MORNINGS OVER
HIGHER MOUNTAIN REGIONS, ESPECIALLY NORTHEAST SHASTA COUNTY/BURNEY
BASIN AND WESTERN PLUMAS COUNTY/LAKE ALMANOR AND QUINCY BASINS.

JCLAPP

&&

.AVIATION...
PACIFIC FRONTAL SYSTEM DROPPING INTO NORTHERN CALIFORNIA TODAY
AND TONIGHT. MVFR CONDITIONS IN CIGS AND RAIN NORTHERN SACRAMENTO
VALLEY AND SURROUNDING MOUNTAINS WITH A CHANCE OF MVFR SPREADING
SOUTHWARD TO KSAC BY 00Z THIS AFTERNOON. OTHERWISE VFR NEXT 24
HOURS. SOUTH WINDS 10-20 KT GUSTS TO 25 TO 30 KNOTS. WIND GUSTS UP
TO 40 KNOTS OVER HIGHER TERRAIN. WINDS DECREASING SLOWLY AFTER
06Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.